Low-Dose Clozapine-Induced Seizure: A Case Report
Abdullah Bolu 2, S?leyman Akarsu 1*, Erdal Pan 2, Emre Aydemir 3, Taner Oznur 4
2Aircrew’s Health Research and Training Center, Eski?ehir, Turkey., 3Department of Psychiatry, Beytepe Military Hospital, Ankara, Turkey, 4Department of Psychiatry, G?lhane Military Medical Faculty, Ankara, Turkey.
Received: February 25, 2016; Revised: May 15, 2016; Accepted: May 24, 2016; Published online: May 24, 2016.
© The Korean College of Neuropsychopharmacology. All rights reserved.

This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Seizures are believed to be a dose-dependent side effect of clozapine. In this case report, we describe a patient who had tonic-clonic seizures after using a low dose clozapine who did not have any seizure risk. The 29-year-old male patient had been followed-up with a diagnosis of schizophrenia for about 5 years. When using clozapine 200 mg/day he had a tonic-clonic seizure with bilateral diffuse epileptic activity in EEG. In the literature, there are a few case reports about low-dose clozapine-induced seizure. Seizures were observed in our case with a low dose of clozapine (200 mg/day) making this case remarkable. EEG monitoring at regular intervals and examination of plasma levels of clozapine could be useful in preventing the development of seizures.
Keywords: clozapine, side effect, seizure, low dose


e-submission

Archives